MAUDE Adverse Event Report: MERIT MEDICAL IRELAND, LTD. ONE SNARE®; INTRAVASCULAR CATHETER-SNARE

MERIT MEDICAL IRELAND, LTD. ONE SNARE®; INTRAVASCULAR CATHETER-SNARE
Catalog Number ONE2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.
 
Event or Problem Description
A lead extraction procedure commenced to remove a rv lead due to fracture.The lead was prepped with a spectranetics lld to provide traction.Beginning with a spectranetics 13f tightrail rotating dilator sheath, the lead broke near the svc coil.The tightrail was removed from the body, and the decision was made to snare from the groin.A gore medical 20f dryseal flex introducer sheath was used with an abbott agilis steerable introducer.A merit medical one snare and merit medical wholey guidewire were initially used for snaring.The wholey wire broke, so then used a boston scientific superstiff amplatz guidewire to attempt to grab the lead.After unsuccessful attempts to pull and extract, snaring continued with the amplatz wire and merit medical one snare.The lead was pulled through the sheath, the one snare was disengaged, and was ran over both ends of the wire at the point of the lead.After successfully grasping the lead, he pulled down until the lead dislodged from the vasculature.The svc coil broke into two and remained in the svc.The remaining portion of the lead broke off and stayed intact at the distal end.Then, using the one snare, the loose end of the lead was pulled until it released.He was able to remove the entire portion through the snare and dryseal flew introducer sheath, other than the svc coil portion that had broken off earlier in the case.Once released, pressure declined, and an rv perforation was suspected.Tee was checked and identified pericardial tamponade.Pericardiocentesis was performed and aspirated fluid.The blood pressure increased, and the injury began to clot.Aspiration continued and the patient stabilized.Shortly after, the blood pressure decreased again, and ct surgeon came in to look at the clot and decided to leave and monitor in the icu.Patient was discharged to the icu for monitoring; the needle was left in the patient in case further aspiration was needed.Patient was stable, alert and awake without the need for pain meds a few hours following the pericardiocentesis.The patient survived the procedure.The physician stated that the act of pulling on the lead via femoral snare attributed to the perforation.

Brand Name
ONE SNARE®
Common Device Name
INTRAVASCULAR CATHETER-SNARE
Manufacturer (Section D)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI  H91W274
Manufacturer (Section G)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI   H91W274
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23810469
Report Number1721504-2025-00731
Device Sequence Number15358921
Product Code MMX
UDI-Device Identifier00884450094891
UDI-Public00884450094891
Combination Product (Y/N)N
PMA/510(K) Number
K122088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberONE2000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown